Douglas West (mathematician)

From Wikipedia, the free encyclopedia
Jump to: navigation, search
Douglas West
Born 1953
Fields Mathematics (graph theory)
Institutions University of Illinois at Urbana-Champaign
Alma mater Princeton University
Doctoral advisor Daniel Kleitman
Doctoral students Ed Scheinerman

Douglas Brent West is a professor of graph theory at University of Illinois at Urbana-Champaign. He received his Ph.D. from Massachusetts Institute of Technology in 1978; his advisor was Daniel Kleitman.[1] He is the "W" in G. W. Peck, a pseudonym for a group of six mathematicians that includes West.[2] He is the editor of the journal Discrete Mathematics.

Selected work[edit]

Books[edit]

  • Introduction to Graph Theory - Second edition, Douglas B. West. Published by Prentice Hall 1996, 2001. ISBN 0-13-014400-2
  • Mathematical Thinking: Problem-Solving and Proofs Second edition, John P D'Angelo and Douglas West. Published by Prentice Hall 1999. ISBN 0-13-014412-6

Research work[edit]

  • Spanning trees with many leaves, DJ Kleitman, DB West - SIAM Journal on Discrete Mathematics, 1991.
  • Class of Solutions to the Gossip Problem, Part II, DB West - Discrete Mathematics, 1982.
  • The interval number of a planar graph: three intervals suffice, ER Scheinerman, DB West - Journal of combinatorial theory. Series B, 1983.

References[edit]

  1. ^ Douglas Brent West at the Mathematics Genealogy Project
  2. ^ Peck, G. W. (2002), "Kleitman and combinatorics: a celebration", Discrete Mathematics 257 (2–3): 193–224, doi:10.1016/S0012-365X(02)00595-2, MR 1935723 .

External links[edit]